Louisiana, 2009Damaging Winds in Louisiana, August 1, 2009
August 1, 2009 · NWS SHV · 4 events in 2 counties and zones
Unfortunately, the beginning of August picked up where July left off with widespread heavy rainfall and severe thunderstorms across portions of southwest Arkansas, northeast Texas as well as northwest and north central Louisiana. This activity continued to regenerate due to the flow aloft being from the northwest.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Unfortunately, the beginning of August picked up where July left off with widespread heavy rainfall and severe thunderstorms across portions of southwest Arkansas, northeast Texas as well as northwest and north central Louisiana. This activity continued to regenerate due to the flow aloft being from the northwest. This would send disturbance into the Lower Mississippi Valley from the Southern Plains. A majority of the flooding would take place during the morning with afternoon thunderstorms producing a majority of the wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 1, 10:27 AM CST, 2 hours 3 minutes earlier.
Area forecast discussion, Aug 1, 10:27 AM CST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1127 AM CDT SAT AUG 1 2009
.DISCUSSION...
STRONG CONVECTION ON GOING IN NORTHERN PORTIONS OF CWA AS
EXPECTED. A COUPLE OF FLASH FLOOD WARNINGS ISSUED TO COVER
LOCALIZED HEAVY RAINFALL. THE HEAVY RAIN SHOULD SHIFT EASTWARD
THIS AFTERNOON...SO A LITTLE LATE FOR A FLOOD WATCH. SEVERE THREAT
STILL PRESENT...AND STORMS SHOWING SOME INCREASE IN INTENSITY PAST
HOUR OR SO. WITH A LITTLE ADDED INSTABILITY THIS AFTERNOON...DO EXPECT
A FEW WARNINGS.
FORECAST LOOKS GOOD FOR MOST PART...BUT DID MAKE SOME ADJUSTMENTS FOR
TEMPS AND DEWPOINTS TO KEEP RH HIGH THROUGHOUT THE AFTERNOON IN
THE NORTH. SOUTH ZONES MAY WARM A LITTLE MORE SO RAISED NUMBERS
THERE A BIT. ALSO...INCREASED QPF AMOUNTS NORTH.
&&
.AVIATION...
SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE THROUGH THE
AFTERNOON HOURS AS AN UPPER LEVEL DISTURBANCE APPROACHES THE REGION.
CEILINGS AND VISIBILITY WILL BE VARIABLE AROUND CONVECTION.
EXPECTING PRECIPITATION TO DIMINISH AFTER 12Z SUNDAY MAKING WAY FOR
VFR CONDITIONS. OTHERWISE...SOUTHWEST WINDS WILL PREVAIL THROUGH THE
TERMINAL FORECAST PERIOD./05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 88 74 91 73 93 / 70 60 40 20 20
MLU 88 73 90 72 92 / 70 60 40 20 20
DEQ 86 70 92 69 94 / 80 60 30 20 20
TXK 87 73 92 71 93 / 80 60 40 20 20
ELD 87 71 91 70 92 / 80 60 40 20 20
TYR 89 74 92 73 94 / 70 60 40 20 20
GGG 88 74 92 72 94 / 70 60 40 20 20
LFK 92 75 92 73 94 / 50 60 30 20 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
14/05
Hazardous weather outlook, Aug 1, 10:58 AM CST, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1158 AM CDT SAT AUG 1 2009
ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>151-021700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN-
BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-
GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
1158 AM CDT SAT AUG 1 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
A STRONG UPPER LEVEL TROUGH WILL BE MOVING ACROSS THE REGION TODAY.
NUMEROUS SHOWERS AND THUNDERSTORMS WHERE ONGOING. SOME STORMS WILL
HAVE THE POTENTIAL TO REACH SEVERE LIMITS...PRODUCING STRONG AND
DAMAGING WIND GUSTS ALONG WITH LARGE HAIL. THE MAIN THREAT AREA
WILL BE ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST
TEXAS TO NORTHERN LOUISIANA. ALONG WITH THE SEVERE WEATHER
THREAT...LOCALLY HEAVY DOWNPOURS WILL ACCOMPANY THESE STORMS WITH
TWO TO THREE INCH RAINFALL AMOUNTS POSSIBLE THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS WILL LIKELY BE NEEDED TODAY.
LAZ017>022-TXZ152-153-165>167-021700-
SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES-
SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1158 AM CDT SAT AUG 1 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
AS AN UPPER LEVEL STORM SYSTEM MOVES OUT OF THE SOUTHERN PLAINS
AND INTO THE LOWER MISSISSIPPI VALLEY. WHILE THE THREAT OF SEVERE
THUNDERSTORMS WILL BE GREATER ALONG AND NORTH OF THE INTERSTATE 20
CORRIDOR OF NORTHEAST TEXAS AND NORTHERN LOUISIANA...SOUTH OF THE
INTERSTATE 20 CORRIDOR...ISOLATED SEVERE THUNDERSTORMS WILL
CERTAINLY BE POSSIBLE AND WILL BE TIED MORE WITH DAYTIME HEATING.
SOME OF THESE STORMS COULD PRODUCE BRIEF...LOCALLY HEAVY RAINFALL
AMOUNTS OF ONE TO TWO INCHES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WIDESPREAD ACTIVATION IS NOT EXPECTED...AS THE THREAT OF SEVERE
STORMS REMAINS LOW. HOWEVER STORM SPOTTERS AND LAW ENFORECEMENT
OFFICIALS MAY BE CALLED ON FOR INFORMATION CONCERNING SEVERE
WEATHER OR FLOODING...SHOULD ANY OCCUR IN THEIR LOCAL AREAS.
In the hours before
Local storm report, Aug 1, 9:50 AM CST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1050 AM CDT SAT AUG 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM FLASH FLOOD NASHVILLE 33.94N 93.85W
08/01/2009 HOWARD AR LAW ENFORCEMENT
SHERIFFS OFFICE REPORTS WATER COVERING MULTIPLE ROADS AND
FILLING PARKING LOTS IN THE CITY.
&&
LKEYSSpecial weather statement, Aug 1, 10:22 AM CST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1122 AM CDT SAT AUG 1 2009
TXZ108-124-011715-
FRANKLIN-WOOD-
1122 AM CDT SAT AUG 1 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 1215 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
FRANKLIN AND WOOD...
INCLUDING THE FOLLOWING LOCATIONS...
MOUNT VERNON...PLEASANT GROVE...PURLEY...QUITMAN AND
WINNSBORO...
AT 1121 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTH OF SULPHUR SPRINGS...MOVING EAST
AT 30 MPH.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
05Local storm report, Aug 1, 11:06 AM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1206 PM CDT SAT AUG 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 AM FLASH FLOOD 3 W WINNSBORO 32.96N 95.34W
08/01/2009 WOOD TX LAW ENFORCEMENT
SHERIFFS OFFICE REPORTS COUNTY ROAD 4250 BEING CLOSED DUE
TO FLOODING.
&&
LKEYSLocal storm report, Aug 1, 11:08 AM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1208 PM CDT SAT AUG 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM FLASH FLOOD MOUNT VERNON 33.17N 95.22W
08/01/2009 FRANKLIN TX LAW ENFORCEMENT
WATER BEGINNING TO COVER MULTIPLE ROADS THOUGHOUT THE
CITY.
&&
LKEYSThunderstorm Wind, Caddo
- When
- August 1, 12:30 PM CST
- Where
- Caddo County, 0.58 mi E of Mooringsport
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.680, -93.960
Trees and powerlines were downed at Hereford Road and on Caddo Lake Road.
Thunderstorm Wind, Bossier
- When
- August 1, 12:35 PM CST
- Where
- Bossier County, 1.38 mi N of Benton
- Measured
- 51 kt (59 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.720, -93.730
A tree was downed on Hwy. 162 near the boat launch to Cypress Lake Reservoir.
Thunderstorm Wind, Bossier
- When
- August 1, 1:10 PM CST
- Where
- Bossier County, 2.38 mi NNE of Bellevue
- Measured
- 51 kt (59 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.700, -93.510
A tree was downed at the Bodcau Dam Road and Hwy. 157.
Thunderstorm Wind, Bossier
- When
- August 1, 1:10 PM CST
- Where
- Bossier County, 0.58 mi E of Fillmore
- Measured
- 51 kt (59 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.570, -93.510
A tree was downed at the Fillmore Cemetary on Hwy. 157.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in New York, August 1, 20091 death · 1 event
- Flash Flooding and Flood in Arkansas, August 1 to 12, 2009$136,000 · 5 events
- Drought in Texas, August 1 to 31, 2009$87,000 · 6 events
- Hail and Damaging Winds in Oregon, August 1 to 2, 2009$62,000 · 1 in hail · 11 events
- Flash Flood and Hail in Texas, August 1, 2009$55,000 · 60 kt wind · 3 events
- Damaging Winds in Alabama, August 1 to 5, 2009$23,000 · 50 kt wind · 5 events
- High Surf in Hawaii, August 1 to 3, 200916 events
- Drought in Texas, August 1 to 31, 200915 events
- Drought in Wisconsin, August 1 to 31, 200914 events
- Drought in Wisconsin, August 1 to 7, 2009$17,000 · 2 events
- Drought in California, August 1 to 31, 200911 events
- Drought in Texas, August 1 to 31, 200910 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 188568, 188569, 188585, 188587.